Mississippi Dept of Narcotics Warns About Overdoses Due to Counterfeit Drugs

SHARE NOW
Mississippi Bureau of Narcotics is warning to the public about counterfeit drugs. MBN announced that within the past 45 days, the Hattiesburg District Office of the Mississippi Bureau of Narcotics has seen an increase in the number of overdoses related to counterfeit pharmaceuticals. Pending toxicology results, counterfeit pharmaceuticals are believed to be related to approximately eight to ten deaths and a number of non-fatal overdoses. These overdoses have occurred in and around the Pine Belt region of the state.
The specific counterfeit pharmaceuticals involved include alprazolam (Xanax), oxycodone (Percocet), and generic oxycodone. “The production and sale of counterfeit pharmaceuticals is a growing trend that is cause for concern,” said Mississippi Bureau of Narcotics Director Colonel Steven Maxwell. “Pharmaceutical medications should only be taken as prescribed by a licensed physician and when obtained from a licensed pharmacist. Pills obtained by any other means threaten the lives of those who ingest them.”